Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Mar 2009
    Posts
    2

    Default Taking Estratest, hair thinning ... help!

    I cannot seem to find an answer to this and there might not be one, but I need some expert help. I started, with thick healthy hair, taking the lowest dosage of Estratest about four years ago. This hormone is the only combo that works to stabilize mood and other menopausal symptoms. I know the testosterone is the guilty hormone here, but if I take testosterone-reducing products, would that not just negate the effects of taking Estratest? What product can someone recommend to take while taking Estratest that will bring my old hair back. Really, the change was like night and day within a month after taking the hormone combination. As a last resort, I might be able to just take estradiol, but still there might be no guarantee that might old hair would come back I guess. Any thought on what I can do?

  2. #2
    Junior Member
    Join Date
    Mar 2009
    Posts
    5

    Default

    I lost alot of hair in my 30's, I'm turning 47 this month and am post menopausal. About 2 yrs ago, my dermatologist started me on spironolactone for my complexion and told me it would help with my thinning hair. well, 2 yrs later, I have to admit, it worked. I've never had THICK hair, but have regained nearly all of the hair I lost. Just last month, my gynecologist started me on HRT for all of the obvious reasons. Estradiol, Prometrium and Vagifem. Due to my lack of libido, we decided to try testosterone cream. within a week, i could see more hair on my bathroom sink in the mornings!! I called the doc today and she said to stop the "T" cream and up the Estradiol. I'd rather have hair than a libido anyway!!LOL but the doc thinks that increasing the Estradiol may help that. In my opinion, I'd say maybe switch to Estradiol and try Spironolactone. I only take 50mg a day, but some take a LOT more than that. Good Luck!!

  3. #3
    Medical Advisor Geoffrey Redmond, MD, FACE's Avatar
    Join Date
    Oct 2008
    Location
    New York, NY
    Posts
    59

    Default

    Quote Originally Posted by chiseal View Post
    I cannot seem to find an answer to this and there might not be one, but I need some expert help. I started, with thick healthy hair, taking the lowest dosage of Estratest about four years ago. This hormone is the only combo that works to stabilize mood and other menopausal symptoms. I know the testosterone is the guilty hormone here, but if I take testosterone-reducing products, would that not just negate the effects of taking Estratest? What product can someone recommend to take while taking Estratest that will bring my old hair back. Really, the change was like night and day within a month after taking the hormone combination. As a last resort, I might be able to just take estradiol, but still there might be no guarantee that might old hair would come back I guess. Any thought on what I can do?
    Estratest is an oral hormone replacement product that combines a synthetic form of estrogen with a synthetic form of testosterone. In my recent book, It's Your Hormones (HarperCollins) I put it at the top of my list of the worst hormone preparations. Testosterone is used to stimulate sex drive but it has no other benefits for women. Most who read this forum will be only too aware of the adverse effects of testosterone on women: Hair loss, oily skin and acne and excessive facial and body hair.

    There are better ways to take hormones that Estratest. It is always possible to control mood, hot flashes and other menopause symptoms with a form of estrogen that does not include testosterone. It is a matter of adjusting the dose. Doctors skilled at menopause treatment can usually do this but, unfortunately many gynecologists just put all women on the same doses. Testosterone can be taken with a blocker but this makes things quite complicated so I only recommend it in very unusual situations.
    Geoffrey Redmond, MD
    The Hormone Help Center of New York http://www.hormonehelpny.com/
    Author, It's Your Hormones

    It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.

Similar Threads

  1. Estratest and thinning hair -- help!
    By chiseal in forum Introduce Yourself & Share Your Story
    Replies: 0
    Last Post: 03-10-2009, 09:40 AM
  2. Taking control of your life
    By AlopecianMuse in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 11-03-2008, 06:41 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads